Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 15, 2019, 11:30 AM MDT for 18 counties in Utah. It took effect at Jul 16, 2019, 12:00 PM MDT. It was in force for 33 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 2019, 11:30 AM MDT (17:30 UTC)
- In effect from
- Jul 16, 2019, 12:00 PM MDT
- Expired
- Jul 17, 2019, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 195 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:52 PM MDT | NON-TSTM WND GST 59 | Milford, UT | MILFORD MUNICIPAL AIRPORT - 5034 FT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS85 KSLC 151730 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1130 AM MDT Mon Jul 15 2019 UTZ484-489-495-497-498-160130- /O.UPG.KSLC.FW.A.0002.190716T1800Z-190717T0300Z/ /O.NEW.KSLC.FW.W.0006.190716T1800Z-190718T0300Z/ Tavaputs Plateau-San Rafael Swell-Color Country West Desert- Mojave Desert-Grand Staircase- 1130 AM MDT Mon Jul 15 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...495...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Tuesday to 9 PM MDT Wednesday. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-160130- /O.UPG.KSLC.FW.A.0002.190716T1800Z-190717T0300Z/ /O.NEW.KSLC.FW.W.0006.190716T1800Z-190717T0300Z/ Central Utah West Desert- 1130 AM MDT Mon Jul 15 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Tuesday. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
7 follow-up statements
309 WWUS85 KSLC 152113 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 313 PM MDT Mon Jul 15 2019 UTZ484-489-495-497-498-161200- /O.CON.KSLC.FW.W.0006.190716T1800Z-190718T0300Z/ Tavaputs Plateau-San Rafael Swell-Color Country West Desert- Mojave Desert-Grand Staircase- 313 PM MDT Mon Jul 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-161200- /O.CON.KSLC.FW.W.0006.190716T1800Z-190717T0300Z/ Central Utah West Desert- 313 PM MDT Mon Jul 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
049 WWUS85 KSLC 160905 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 305 AM MDT Tue Jul 16 2019 UTZ478-170000- /O.EXB.KSLC.FW.W.0006.190716T2200Z-190717T0400Z/ Salt Lake Desert- 305 AM MDT Tue Jul 16 2019 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 4 PM this afternoon to 10 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph late this afternoon, shifting toward the Northwest with gusts up to 40 mph this evening. * RELATIVE HUMIDITY...Falling to 5-10 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-489-495-497-498-170000- /O.CON.KSLC.FW.W.0006.190716T1800Z-190718T0300Z/ Tavaputs Plateau-San Rafael Swell-Color Country West Desert- Mojave Desert-Grand Staircase- 305 AM MDT Tue Jul 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to 4-10 percent each afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-170000- /O.CON.KSLC.FW.W.0006.190716T1800Z-190717T0300Z/ Central Utah West Desert- 305 AM MDT Tue Jul 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to 4-9 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
328 WWUS85 KSLC 162035 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 235 PM MDT Tue Jul 16 2019 UTZ484-489-495-497-498-171100- /O.CON.KSLC.FW.W.0006.000000T0000Z-190718T0300Z/ Tavaputs Plateau-San Rafael Swell-Color Country West Desert- Mojave Desert-Grand Staircase- 235 PM MDT Tue Jul 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484... 489...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to 4-10 percent this afternoon and Wednesday afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-170300- /O.CON.KSLC.FW.W.0006.000000T0000Z-190717T0300Z/ Central Utah West Desert- 235 PM MDT Tue Jul 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to 4-9 percent this afternoon through early this evening. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-170400- /O.CON.KSLC.FW.W.0006.190716T2200Z-190717T0400Z/ Salt Lake Desert- 235 PM MDT Tue Jul 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph late this afternoon, shifting toward the Northwest with gusts up to 40 mph this evening. * RELATIVE HUMIDITY...Falling to 5-10 percent this afternoon through early this evening. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
786 WWUS85 KSLC 170254 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 854 PM MDT Tue Jul 16 2019 UTZ492-170400- /O.EXP.KSLC.FW.W.0006.000000T0000Z-190717T0300Z/ Central Utah West Desert- 854 PM MDT Tue Jul 16 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... $$ UTZ484-489-495-497-498-171100- /O.CON.KSLC.FW.W.0006.000000T0000Z-190718T0300Z/ Tavaputs Plateau-San Rafael Swell-Color Country West Desert- Mojave Desert-Grand Staircase- 854 PM MDT Tue Jul 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484... 489...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to 4-10 percent again Wednesday afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-170400- /O.CON.KSLC.FW.W.0006.000000T0000Z-190717T0400Z/ Salt Lake Desert- 854 PM MDT Tue Jul 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert. * WINDS...Shifting toward the northwest with gusts up to 40 mph this evening. * RELATIVE HUMIDITY...Falling to 5-10 percent through early this evening. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
719 WWUS85 KSLC 170400 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1000 PM MDT Tue Jul 16 2019 UTZ478-170500- /O.EXP.KSLC.FW.W.0006.000000T0000Z-190717T0400Z/ Salt Lake Desert- 1000 PM MDT Tue Jul 16 2019 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... $$ UTZ484-489-495-497-498-171200- /O.CON.KSLC.FW.W.0006.000000T0000Z-190718T0300Z/ Tavaputs Plateau-San Rafael Swell-Color Country West Desert- Mojave Desert-Grand Staircase- 1000 PM MDT Tue Jul 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484... 489...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to 4-10 percent on Wednesday afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
808 WWUS85 KSLC 170909 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 309 AM MDT Wed Jul 17 2019 UTZ492-180000- /O.EXA.KSLC.FW.W.0006.000000T0000Z-190718T0300Z/ Central Utah West Desert- 309 AM MDT Wed Jul 17 2019 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to 5-10 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-489-495-497-498-180000- /O.CON.KSLC.FW.W.0006.000000T0000Z-190718T0300Z/ Tavaputs Plateau-San Rafael Swell-Color Country West Desert- Mojave Desert-Grand Staircase- 309 AM MDT Wed Jul 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484... 489...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to 5-10 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
077 WWUS85 KSLC 172105 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 305 PM MDT Wed Jul 17 2019 UTZ484-489-492-495-497-498-180300- /O.CON.KSLC.FW.W.0006.000000T0000Z-190718T0300Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Color Country West Desert-Mojave Desert-Grand Staircase- 305 PM MDT Wed Jul 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484... 489...492...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 5-10 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 15, 9:49 AM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 15, 9:49 AM MDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
949 AM MDT Mon Jul 15 2019
.SYNOPSIS...
A warm and mostly dry southwest flow aloft will prevail across
Utah through the upcoming week.
&&
.SHORT TERM (Through 6pm Thursday)...
With the ridge easing toward the southeast, a drying southwest
flow is expected to continue through tomorrow. Enough moisture
remains across east- central Utah to support isolated convection
through this evening.
The drying trend will limit instability Tuesday through Thursday.
Hot daytime temperatures due to less cloudiness, except a bit of
cooling Wednesday with the passage of a trough. RH very dry
through mid-week.
Southwest winds will become locally gusty today, increasing mid-
week as a weak trough approaches from the west Tuesday and a
shallow boundary eases into the area Wednesday.
.LONG TERM (Through 6pm Thursday)...
Northern branch activity poised to be translating across the
northern Rockies region Friday on through the weekend is expected
to keep high pressure suppressed south/east of the region. With
this a dry west to southwest flow aloft will remain in place, as
will benign weather sensibly. Operational GFS does hint at a
slightly more amplified solution heading into the weekend which
could allow a weak and dry boundary to slide into the far north
Saturday, but outside of knocking temps a few degrees down from
days previous (near climo), minimal change would be noted. Opted
to trend forecast towards the flatter pattern advertised in the
bulk of global guidance, with persistent temps slightly above the
norm dominating.
Downstream translation of the aforementioned northern branch
activity does look to allow the 4-corners high to become well
established again by early next week. Potential exists for a sub-
trop moisture tap at that time, but this will be highly dependent on
inland trajectories. Opted to have a mention of convection Monday
afternoon for the mtn spines of mainly central/southern UT for
now.
&&
.AVIATION...
Light southwest to west winds at the SLC terminal will
transition to northwest between 16 and 17Z. Winds will shift to
southeast at about 03Z tonight.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for UTZ484-489-492-495-497-498.
WY...None.
&&
SHORT TERM...10/Church
LONG TERM...Merrill
AVIATION...Struthwolf
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 15, 3:46 AM MDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 346 AM MDT Mon Jul 15 2019 UTZ001>016-019>021-517-518-WYZ021-161400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 346 AM MDT Mon Jul 15 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Locally critical fire weather conditions due to winds and low RH are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday More widespread critical fire weather conditions due to winds and low RH Tuesday and Wednesday. These conditions may linger into Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.